MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404268
Medical Device Problem Codes Inflation Problem (1310); Mechanical Problem (1384)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Insufficient Information (4580)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that inflatable penile prosthesis (ipp) pump malfunctioned six months after implant.The device was impossible to inflate.Patient underwent a surgical procedure to explant his ipp device.All components were explanted and replaced.
 
Additional Manufacturer Narrative
The complaint component was returned and analyzed, and the reported allegations of inflation issue and mechanical issue were confirmed via product analysis.The ams700 ipp cylinders were visually inspected and functionally tested; no leaks were found.The cylinders were pressure tested and performed within specification.The krt of both cylinders were worn to filament.The ams 700 momentary squeeze (ms) pump was visually inspected.The kink resistant tubing (krt) was worn to the filament; however, no leaks were present.The pump was functionally tested and failed the 8lb.Activation test.The pump therefore required more than 8lbs.Of force to activate.However, product analysis concluded that identified a pump failed activation test was the most probable cause of the reported event.Based on this investigation, the investigation conclusion code of cause traced to component failure was chosen because the reported events could be traced to a component failure.Based on the results of this investigation, no escalation is required.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key11089998
Report Number2183959-2020-06154
Device Sequence Number3260593
Product Code FHW
UDI-Device Identifier00878953003764
UDI-Public00878953003764
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/07/2021
Device Model Number72404268
Device Catalogue Number72404268
Device Lot Number1000341382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date03/02/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0427-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;